Usually, if a drug causes a significant allergic reaction, you should immediately stop taking it.
Usually, if a drug causes a significant allergic reaction, you should immediately stop taking it. In some cases, it is possible to reduce sensitivity to a drug by taking a tiny dose at first and then gradually increasing over time. If taking the drug is absolutely essential to your continuing livelihood, your health care provider may suggest you undergo desensitization to the drug.
If you have an allergic reaction to a drug, the use of medications can reduce both minor and major allergy symptoms. For any type of minor skin reaction, like hives or a rash, an over-the-counter antihistamine like diphenhydramine (Benadryl) can help. If you have shortness of breath, dizziness, or nausea, you may require corticosteroid treatment at a hospital. Swelling or severe rashes and hives are other signs that emergency care may be needed, as are any other signs of anaphylaxis.
When you’re allergic to a drug and there isn’t a comparable alternative, your doctor may recommend a course of desensitization or immunotherapy. By beginning with a minute dose of the drug and gradually increasing the dosage, your sensitivity to the drug may be reduced. This may take up to 10 days of appointments at your doctor’s offices or allergy clinic.